| Model Number |
G11636 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram of the leg, a flexor raabe guiding sheath separated.Access was obtained in the right common femoral artery to target the superficial femoral artery.The anatomy was not stenosed, tortuous, or calcified.At the beginning of the procedure, resistance was encountered upon insertion and advancement of the sheath, and because the sheath was difficult to advance, the physician reportedly used ¿extra force¿.An unknown intravascular lithotripsy device was used during the procedure, as well as multiple wire guides.At the end of the case, the user attempted to remove the sheath over another manufacturer¿s wire; however, approximately one-third of the distal end/tip of the sheath separated in the patient.The dilator was not reinserted prior to attempted removal of the sheath.Access was obtained contralaterally, and an unspecified gooseneck snare was used to retrieve the separated fragment from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was conducted as well.The complaint device was returned to cook for investigation in two sections.Bunching of the sheath is present in both returned sections.One section of the device was returned stuck on an unspecified gooseneck snare measuring 15 cm in length.The second section of the device that contained the sheath hub measured 55.1cm in length from the hub to end of the device where the coils were exposed.A section of separated coils from the device was also returned measuring 23.4cm in length.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.The product¿s instructions for use (ifu) states, ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device, suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that an unintended user error contributed to the failure in this incident.The ifu states, ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the dilator was not reinserted into the sheath prior to sheath withdrawal although the user reportedly had difficulty and had to use extra force during sheath advancement.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during an angiogram of the leg, a flexor raabe guiding sheath separated.Access was obtained in the right common femoral artery to target the superficial femoral artery.The anatomy was not stenosed, tortuous, or calcified.At the beginning of the procedure, resistance was encountered upon insertion and advancement of the sheath, and because the sheath was difficult to advance, the physician reportedly used ¿extra force¿.An unknown intravascular lithotripsy device was used during the procedure, as well as multiple wire guides.At the end of the case, the user attempted to remove the sheath over another manufacturer¿s wire; however, approximately one-third of the distal end/tip of the sheath separated in the patient.The dilator was not reinserted prior to attempted removal of the sheath.Access was obtained contralaterally, and an unspecified gooseneck snare was used to retrieve the separated fragment from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.